Idaho, 2013

Wildfire in Idaho, July 20 to 24, 2013

July 20 to 24, 2013 · NWS PIH · 1 event in 1 county or zone

The Bradley wildfire northwest of Stanley was reported on July 20th but caused the Bradley Boy Scout Camp and campers to be evacuated. It was controlled by July 24th.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

The Bradley wildfire northwest of Stanley was reported on July 20th but caused the Bradley Boy Scout Camp and campers to be evacuated. It was controlled by July 24th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 20, 1:00 PM MST, 1 hour earlier.

Area forecast discussion, Jul 20, 1:00 PM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT SAT JUL 20 2013

.DISCUSSION...ANOTHER DAY WITH VERY LITTLE MODIFICATION TO CURRENT
FORECAST. UPPER FLOW REMAINS WEAKLY ZONAL/SLIGHTLY NORTHWEST WITH
DRY UPSTREAM CONDITIONS. UPPER LOW REMAINS WELL SOUTH WITH
FLATTENED/STRETCHED HIGH OVER GREAT BASIN. MOISTURE NOT QUITE
REACHING SOUTHERN STATE LINE. THUS FEEL CONFIDENT IN KEEPING
DRY/CLEAR CONDITIONS IN PLACE WITH TEMPS ROUGHLY ON THE WARM SIDE
OF A GUIDANCE BLEND. GFS AND ECMWF HAVE DELAYED NORTHWARD SURGE OF
MONSOON MOISTURE UNTIL WEDNESDAY. NAM PUSHES SIGNIFICANT AMOUNT OF
MOISTURE INTO THE REGION AS EARLY AS TUESDAY BUT CONSENSUS MAKES
THIS AN OUTLIER FOR NOW. KEPT POPS NEAR CLIMO FOR WEDNESDAY
AFTERNOON AND BEYOND AS FLOW ALOFT MAINTAINS SOUTHWEST COMPONENT
TO MAINTAIN MOISTURE FLOW INTO THE REGION. BIG DROP IN TEMPS ON
00Z EMCWF COMPARED TO 12Z GFS FOR THURSDAY AND BEYOND SO KEPT
ONGOING GRIDS IN PLACE. DMH

&&

.AVIATION...WIDESPREAD VFR WITH DRAINAGE WINDS OVERNIGHT AND WEST TO
SOUTHWEST WINDS IN THE SNAKE RIVER PLAIN DURING DAYTIME HOURS.
DSH

&&

.FIRE WEATHER...EXPECT PERSISTENT PATTERN THROUGH TUESDAY WITH VERY
DRY WESTERLY FLOW AND RELATIVELY STRONG INSTABILITY.  AFTERNOON
RELATIVE HUMIDITY LEVELS WILL REMAIN BELOW 15 PERCENT AND EXPECT
POOR RECOVER DURING OVERNIGHT HOURS AT MIDSLOPE ELEVATIONS. MID
LEVEL WINDS WILL MIX TO THE SURFACE IN THE AFTERNOON WITH LOCAL WIND
GUSTS OF 15 TO 25 MPH.  THE COMBINATION OF DRY AND UNSTABLE
CONDITIONS WILL RESULT IN MODERATE TO HIGH HAINES INDEX VALUES AS
WELL. MONSOON MOISTURE BEGINS TO PUSH NORTH THROUGH CALIFORNIA ON
TUESDAY WITH THE POTENTIAL FOR THUNDERSTORMS DEVELOPING WEDNESDAY.
DSH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 20, 3:59 AM MST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
459 AM MDT SAT JUL 20 2013

IDZ017>025-031-032-211100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
459 AM MDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOOK FOR WELL ABOVE
AVERAGE DAY TIME HIGH TEMPERATURES ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXPECT
WELL ABOVE AVERAGE TEMPERATURES ACROSS THE AREA PARTICULARLY
SUNDAY AND MONDAY. EXPECT DAY TIME HIGH TEMPERATURES 3 TO 5 DEGREES
BELOW RECORD HIGHS.

EXPECT AFTERNOON THUNDERSTORMS TO RETURN BY WEDNESDAY AND CONTINUE
THROUGH THE END OF THE WEEK AS MONSOON MOISTURE MOVES BACK INTO
THE AREA.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Sawtooth Mountains

When
July 20, 2:00 PM MST to July 24, 4:00 PM MST
Where
Sawtooth Mountains forecast zone
Reported by
Park/Forest Service

The Bradley wildfire northwest of Stanley was reported on July 20th and only grew to 50 acres but caused the Bradley Boy Scout Camp and campers to be evacuated. It was controlled by July 24th.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2013Every state in 2013This day in weather historyWarnings in Idaho, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471749.